Maine, 2015Heavy Snow in Maine, February 4 to 5, 2015
February 4 to 5, 2015 · NWS CAR · 1 event in 1 county or zone
Low pressure tracked east across the region during the overnight hours of the 4th. The low then intensified across the maritimes during the 5th with a trof extending back across Downeast Maine.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracked east across the region during the overnight hours of the 4th. The low then intensified across the maritimes during the 5th with a trof extending back across Downeast Maine. Snow developed during the evening of the 4th then persisted through the overnight hours into the afternoon of the 5th. Warning criteria snow accumulations occurred during the morning of the 5th. Storm total snow accumulations generally ranged from 6 to 10 inches...with localized totals to around 12 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Feb 4, 8:22 PM EST, 38 minutes earlier.
Area forecast discussion, Feb 4, 8:22 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
822 PM EST WED FEB 4 2015
.SYNOPSIS...
LOW PRESSURE WILL TRACK NORTHEAST ACROSS MAINE TONIGHT DRAWING A
COLD FRONT ACROSS THE REGION. LOW PRESSURE WILL INTENSIFY EAST OF
THE GULF OF MAINE THURSDAY THEN TRACK EAST OF NOVA SCOTIA THURSDAY
NIGHT. HIGH PRESSURE WILL BUILD ACROSS THE REGION FRIDAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
UPDATE...
LOW PRESSURE WILL TRACK NORTHEAST ACROSS MAINE TONIGHT DRAWING A
COLD FRONT TOWARD THE DOWNEAST COAST. AN AREA OF SNOW WILL
ACCOMPANY THE LOW AND COLD FRONT. OVERNIGHT SNOW ACCUMULATIONS ARE
GENERALLY EXPECTED TO RANGE FROM AROUND AN INCH ACROSS NORTHWEST
AREAS...WITH 1 TO 3 INCHES ACROSS THE REMAINDER OF NORTHERN MAINE
AND 2 TO 4 INCHES ACROSS DOWNEAST AND EAST-CENTRAL AREAS WITH
LOCALLY 3 TO 5 INCHES ACROSS CENTRAL AND COASTAL PORTIONS OF
WASHINGTON COUNTY. TEMPERATURES WILL BE NEAR STEADY OR SLOWLY
RISE THROUGH THE EARLY MORNING HOURS...THEN BEGIN TO FALL IN THE
WAKE OF THE COLD FRONT LATER TONIGHT. HAVE NOT MADE ANY CHANGES
TO THE CURRENT WINTER WEATHER HEADLINES. HAVE UPDATED THE FORECAST
TO ADJUST FOR CURRENT CONDITIONS ALONG WITH EXPECTED OVERNIGHT
TEMPERATURES AND SNOW CHANCES.
PREVIOUS DISCUSSION...
USED CONSENSUS MODEL QPF FOR 6 HRLY QPF AND CORRESPONDING SNFL TO
PRODUCE STM TOTAL SNFL FOR THIS EVENT. MODELS INDICATE THE
BETTER LIFT AND MOST ORGANIZED SNFL TO OCCUR OVR THE SE HLF OF THE
FA...PARTICULAR CNTRL AND COASTAL WASHINGTON COUNTY LATE TNGT INTO
THU AS A SECONDARY SFC LOW FORMS JUST S OF NOVA SCOTIA. DUE TO
EFFORTS TO RE-TRY TO OPEN/MAINTAIN ROADWAYS OVR THE HARD HIT PTNS
OF WASHINGTON COUNTY...WE ISSUED THE WRNG WITH A LITTLE LESS THAN
THE NORMAL WRNG THRESHOLD SNFL FOR 24 HRS. NW OF THE TWO WRNG
ZONES...TWO TIERS OF WNTR WX ADV ZONES HAVE BEEN ISSUED. OVR THE
NW HLF OF THE FA...INCLUDING THE FAR NE...SNFL WILL BE LIGHTER
WITH PTNS OF THE ST JOHN VLY NOT XPCTD TO GET MUCH MORE THAN AN
INCH. FALLING TEMPS XPCTD BEHIND ANOTHER ARCTIC COLD FRONT...FIRST
OVR THE NW THU MORN...THEN OVR THE REST OF THE FA THUS AFTN. WITH
INCREASING NW WINDS...THERE COULD BE A PD OF MINOR BLOWING AND
DRIFTING BEFORE STEADY FALLING SN ENDS...SPCLY OVR SE MAINE LATER
THU AFTN.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
ANY LINGERING SNOW ACROSS WASHINGTON COUNTY WILL END FIRST THING
THURSDAY EVENING OTHERWISE CLEARING CAN BE EXPECTED THURSDAY NIGHT
ALL AREAS. LOWS WILL GENERALLY RANGE FROM 5 BELOW TO 10 BELOW
CENTRAL/DOWN EAST AND 10 BELOW TO 20 BELOW ACROSS THE FAR NORTH.
WIND CHILL ADVISORIES MAY BE NEEDED FOR NORTHERN AND CENTRAL AREAS
THURSDAY NIGHT AS WIND CHILLS MAY APPROACH 25 TO 30 BELOW ZERO AT
TIMES THURSDAY NIGHT.
EXPECT HIGH PRESSURE TO BRIEFLY RIDGE ACROSS THE AREA FROM THE
SOUTH ON FRIDAY WITH CLEAR SKIES BEFORE CLOUDS INCREASE FRIDAY
AFTERNOON IN ADVANCE OF AN APPROACHING SHORT WAVE. HIGHS ON FRIDAY
WILL RANGE FROM ZERO TO 5 ABOVE ACROSS THE NORTH AND 10 TO 15
ABOVE CENTRAL AND DOWN EAST.
THE AFOREMENTIONED SHORT WAVE WILL CROSS THE REGION LATER FRIDAY
NIGHT FOLLOWED BY A RE-ENFORCING SHOT OF ARCTIC AIR FOR SATURDAY.
WE COULD SEE A FEW SNOW SHOWERS WITH THE PASSAGE OF THE SHORT WAVE
FRIDAY NIGHT AND INTO SATURDAY BUT ONLY A SLIGHT CHANCE AT BEST.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
LOOK FOR THE PERIOD FROM SATURDAY NIGHT AND BEYOND TO FEATURE
COLDER THAN AVERAGE TEMPERATURES. AN ARCTIC FRONT WILL STALL OUT
SOMEWHERE OVER SOUTHERN NEW ENGLAND SUNDAY THROUGH MONDAY, WITH AN
OVERRUNNING PRECIPITATION EVENT LIKELY SETTING UP SOUTH OF US. IT
APPEARS AT THIS POINT THAT THE PRECIP WILL SET UP SOUTH OF OUR
AREA, BUT WILL HAVE TO WATCH CLOSELY.
AS AN UPPER TROUGH DIGS OUT OF THE OHIO VALLEY, WE MAY SEE SURFACE
LOW PRESSURE DEVELOP OFF THE MID-ATLANTIC OR NEW ENGLAND TUESDAY.
WE WILL HAVE TO WATCH THE TUE/WED PERIOD CLOSELY, BUT MODEL
CONSENSUS KEEPS MOST OF THE PRECIP JUST SOUTH OF THE AREA OR
PERHAPS JUST GLANCING THE MAINE COAST.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
NEAR TERM: VFR/MVFR CONDITIONS EARLY TONIGHT WILL LOWER TO
IFR/LIFR LEVELS OVERNIGHT WITH SIMILAR CONDITIONS PERSISTING INTO
THURSDAY MORNING. VFR/MVFR CONDITIONS ARE EXPECTED ACROSS NORTHERN
AREAS THURSDAY AFTERNOON...WITH MVFR CONDITIONS DOWNEAST.
SHORT TERM: VFR CONDITIONS CAN BE EXPECTED MOST OF THE PERIOD.
THERE IS A SLIGHT CHANCE OF BRIEF MVFR IN ANY SCT SNOW SHOWERS
THAT MAY OCCUR DURING THE PERIOD.
&&
.MARINE...
NEAR TERM: SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TONIGHT
THROUGH EARLY THURSDAY...WITH GALE CONDITIONS DEVELOPING THURSDAY
AFTERNOON. A GALE WARNING IS IN EFFECT STARTING THURSDAY
AFTERNOON. VISIBILITIES WILL BE REDUCED IN SNOW AND RAIN TONIGHT
THROUGH EARLY THURSDAY...WITH SNOW THURSDAY AFTERNOON.
SHORT TERM: GALE CONDITIONS ARE EXPECTED THROUGH THURSDAY NIGHT.
WIND/SEAS WILL THEN DECREASE TO SMALL CRAFT ADVISORY LEVELS EARLY
FRIDAY. WINDS/SEAS SHOULD THEN REMAIN BELOW SMALL CRAFT ADVISORY
LEVELS LATER FRIDAY THROUGH SATURDAY. A FREEZING SPRAY ADVISORY IS
IN EFFECT THURSDAY NIGHT INTO EARLY FRIDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 2 PM EST
THURSDAY FOR MEZ006-011-015.
WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 5 PM EST
THURSDAY FOR MEZ016-029-032.
WINTER STORM WARNING FROM 9 PM THIS EVENING TO 8 PM EST
THURSDAY FOR MEZ017-030.
MARINE...FREEZING SPRAY ADVISORY FROM 7 PM THURSDAY TO 7 AM EST FRIDAY
FOR ANZ050>052.
GALE WARNING FROM 4 PM THURSDAY TO 7 AM EST FRIDAY FOR
ANZ050>052.
&&
NEAR TERM...NORCROSS/VJN
SHORT TERM...DUDA
LONG TERM...FOISY
AVIATION...NORCROSS/DUDA
MARINE...NORCROSS/DUDAHazardous weather outlook, Feb 4, 2:40 PM EST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
240 PM EST WED FEB 4 2015
MEZ001>005-010-031-051945-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-CENTRAL PISCATAQUIS-
SOUTHERN PISCATAQUIS-
240 PM EST WED FEB 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ006-011-015-051945-
SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
240 PM EST WED FEB 4 2015
...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 PM
EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
NORTHERN MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ016-029-032-051945-
INTERIOR HANCOCK-COASTAL HANCOCK-NORTHERN WASHINGTON-
240 PM EST WED FEB 4 2015
...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 PM
EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ017-030-051945-
CENTRAL WASHINGTON-COASTAL WASHINGTON-
240 PM EST WED FEB 4 2015
...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 PM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ050>052-051945-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
240 PM EST WED FEB 4 2015
...GALE WARNING IN EFFECT FROM 4 PM THURSDAY TO 7 AM EST FRIDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 7 AM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
FREEZING SPRAY ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
VJN
Heavy Snow, Coastal Hancock
- When
- February 4, 9:00 PM EST to February 5, 3:30 PM EST
- Where
- Coastal Hancock forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.563, -68.368 (the zone’s center; the record gives no point)
Storm total snow accumulations generally ranged from 6 to 10 inches...with localized totals to around 12 inches.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Indiana, February 4, 20151 death · $10,000 · 1 event
- Winter Weather in Ohio, February 4 to 5, 201531 events
- Winter Storm and Winter Weather in Nebraska, February 4, 201515 events
- Heavy Snow and Winter Weather in Nebraska, February 4, 201510 events
- Winter Weather in Kentucky, February 4 to 5, 20154 events
- Winter Weather in Indiana, February 4 to 5, 20154 events
- Heavy Snow in Maine, February 4 to 5, 20153 events
- Winter Storm in Nebraska, February 4, 20152 events
- Winter Weather in Iowa, February 4, 20152 events
- Winter Weather in Missouri, February 4, 20152 events
- Winter Weather in Iowa, February 4, 20152 events
- Winter Weather in Texas, February 4 to 5, 20152 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 562279.